MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW
Catalog Number LITNGBT7TQ130
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) to the popliteal and tibial artery using an indigo system catrx aspiration catheter (catrx), a 7f non-penumbra short sheath, an indigo system aspiration catheter 7 (cat7), an indigo system lightning bolt aspiration tubing (lightning bolt), a 10f non-penumbra sheath, and a guidewire (.014).During the procedure, while advancing the catrx to make the first pass, the catrx kept getting stuck on the guidewire.It was reported that there was possible damage to the midshaft of the catrx.Therefore, the catrx was removed.The physician then advanced a cat7 and made one pass in the target location.While advancing the cat7 down the sfa for the second pass, the physician experienced resistance and noticed the distal end of the cat7 had prolapsed and fractured in the sfa.The physician was able to pull and remove the proximal end of the cat7.The 7f sheath was removed and exchanged to a 10f sheath.A snare device was then used through the 10f sheath to remove the fractured distal segment of the cat7.The physician performed an angiogram and ended the procedure at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned indigo system aspiration catheter 7 (cat7) confirmed a distal fracture.Evaluation revealed signs of kinking and torquing at the fracture site.If the device is torqued unrestrained against resistance, damage such as a fracture may occur.The root cause of resistance during the procedure could not be determined.Further evaluation revealed bends and kinks on the cat7 segments.This damage is likely incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.The damage to the distal fractured segment may have occurred during snaring.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21862269
Report Number3005168196-2025-00124
Device Sequence Number20007440
Product Code QEW
UDI-Device Identifier00815948025462
UDI-Public00815948025462
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGBT7TQ130
Device Lot NumberH00006051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale